Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 143, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 19, 2012, 2:44 PM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 2:44 PM CDT (19:44 UTC)
- Expired
- May 19, 2012, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS54 KMRX 191944
SVRMRX
TNC007-153-192030-
/O.NEW.KMRX.SV.W.0143.120519T1944Z-120519T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 330 PM CDT
* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF DUNLAP...AND MOVING
SOUTHWEST AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNLAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3541 8552 3556 8527 3545 8515 3545 8517
3539 8520 3533 8524 3523 8532
TIME...MOT...LOC 1944Z 048DEG 6KT 3543 8528
$$
DGS1 follow-up statement
761
WWUS54 KMRX 192013
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM CDT SAT MAY 19 2012
TNC007-153-192030-
/O.CON.KMRX.SV.W.0143.000000T0000Z-120519T2030Z/
SEQUATCHIE TN-BLEDSOE TN-
313 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR BLEDSOE AND SEQUATCHIE COUNTIES...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF DUNLAP...MOVING SOUTH AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...
DUNLAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3541 8552 3556 8527 3545 8515 3545 8517
3539 8520 3533 8524 3523 8532
TIME...MOT...LOC 2013Z 048DEG 6KT 3538 8528
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM CDT, 44 minutes earlier.
Area forecast discussion, May 19, 2:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT SAT MAY 19 2012 .SHORT TERM TONIGHT AND SUNDAY)... WITH ONLY SLIGHT CHANGES TO THE SYNOPTIC WEATHER PATTERN THROUGH THE SHORT TERM...A PERSISTENCE FORECAST WILL BE FOLLOWED CLOSELY. THE RIDGE OVER THE EASTERN GREAT LAKES DOES SLOWLY DRIFT EASTWARD TO NEW ENGLAND TONIGHT AND SUNDAY...WHILE THE LOW OFF THE CAROLINA COAST REMAINS NEARLY STATIONARY. THE SLIGHT WEAKENING OF THE MIDLEVEL RIDGE AND SLIGHTLY GREATER AMOUNT OF LOW LEVEL MOISTURE MAY PRODUCE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS TOMORROW...ESPECIALLY NORTH. STILL...ONLY ISOLATED TO SCATTERED AFTERNOON STORMS ARE EXPECTED...WITH LARGE HAIL BEING POSSIBLE WITH A STORM OR TWO GIVEN PLENTIFUL CAPE. TEMPS TONIGHT AND TOMORROW WILL BE CLOSE TO WHAT WE HAVE SEEN THE PAST SEVERAL DAYS...WITH LOWS IN THE MID 50S TO LOWER 60S AND HIGHS IN THE LOWER TO MID 80S IN MOST SPOTS. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...OVERALL PATTERN FOR THE EXTENDED WILL SEE SUMMERTIME LIKE CONVECTION...MAINLY OVER HIGHER TERRAIN AND GENERALLY IN THE LATE AFTERNOON AND POSSIBLY INTO THE EARLY EVENING MOST DAYS THROUGH THE PERIOD. HOWEVER...THE MAIN SYSTEM WILL BE A COLD FRONT MOVING THROUGH AND WILL BRING IN MORE WIDESPREAD CONVECTION MONDAY INTO TUESDAY. THIS WILL PROVIDE US WITH OUR BEST CHANCE OF SHOWERS AN THUNDERSTORMS WITH SCATTERED COVERAGE. AS FOR TEMPERATURES...WILL REMAIN WARM THROUGH THE PERIOD AND STAYED CL0SE TO GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 86 61 86 62 / 20 20 10 30 50 KNOXVILLE AIRPORT, TN 60 85 59 84 60 / 10 10 10 30 50 OAK RIDGE, TN 59 85 59 84 60 / 20 10 10 30 50 TRI CITIES AIRPORT, TN 55 83 54 82 56 / 10 10 10 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/MJB
Hazardous weather outlook, May 19, 2:14 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EDT SAT MAY 19 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 314 AM EDT SAT MAY 19 2012 /214 AM CDT SAT MAY 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SOME ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING...MAINLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE AREA. A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH THE THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SUMMER-LIKE PATTERN WILL LINGER OVER THE SOUTHERN APPALACHIAN REGION ON SUNDAY...WITH ISOLATED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON AND EVENING HOURS...AROUND THE HIGHER ELEVATIONS. BY MONDAY...MOISTURE GRADUALLY INCREASES LEADING TO A SLIGHTLY BETTER CHANCE FOR A THUNDERSTORM ACROSS THE ENTIRE REGION. A FEW STORMS MAY BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL EACH DAY. A WEAK COLD FRONT WILL MOVE INTO THE TENNESSEE RIVER VALLEY LATER MONDAY NIGHT INTO TUESDAY...BRINGING AN EVEN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE...WITH THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. WEDNESDAY AND THURSDAY...AN UPPER LEVEL TROUGH WILL LINGER IN THE VICINITY OF THE SOUTHERN APPALACHIANS LEADING TO THE POSSIBILITY OF ISOLATED SEVERE CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY NIGHT THROUGH TUESDAY WITH MORE ORGANIZED CONVECTION EXPECTED DUE TO THE EXPECTED PASSAGE OF THE PREVIOUSLY MENTIONED FRONTAL BOUNDARY.
In the hours before
Special weather statement, May 19, 2:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT SAT MAY 19 2012 TNZ081-082-192015- BLEDSOE TN-SEQUATCHIE TN- 226 PM CDT SAT MAY 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 315 PM CDT... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIKEVILLE...MOVING SOUTHWEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...BRAYTON... OLD CUMBERLAND...PALIO AND CAGLE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:07 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.